Prednisone taper....massive headache

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veebo
Regular Member


Date Joined Nov 2007
Total Posts : 147
   Posted 7/5/2008 2:24 PM (GMT -6)   
Anyone know any good headache relief for a prednisone withdrawl induced headache  redface    I have been taking prednisone for the past month and a half and I am currently on my second taper.  I have such a wicked headache that arrives on schedule everyday at noon.  Nothing seems to get rid of it and my stomach is killing me and my face looks like a round ball!  Any suggestions would be greatly appreciated!
 
Thanks

JP1
New Member


Date Joined Dec 2005
Total Posts : 9
   Posted 7/5/2008 2:29 PM (GMT -6)   
Sorry you have to go through that. Prednisone was hell for me. Going off of it I too had the terrible headache. I think I took a variety of things, including migraine meds. Also some anxiety meds to relax me from the shakes. Hope you feel better soon.

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 7/5/2008 2:47 PM (GMT -6)   
Hmmm, you did not mention the dose the size of the decrease or anything but I would guess you tapered too quickly and the cure for a pred headache is pred. Having said that and knowing it is not what you want to hear I would suggest tylenol (or the tylenol version of excedrin) taken at 11:30 before the headache arrives (much easier to prevent the headache then to treat it) and making sure you eat every few hours drink lots of water and talk to your doc. Good luck.
Sj

sammies
Regular Member


Date Joined Feb 2008
Total Posts : 493
   Posted 7/5/2008 4:46 PM (GMT -6)   
I too had this side effect and the headache was often at the back of my head. (I tapered by 2.5mgs every 3 days) Be sure to really stay hydrated--that was something I had trouble doing. Also, are you able to limit your salt? That might help the round face. Good luck.
23 years with moderate Crohn's/colitis; fistulizing crohn's; pentasa, just started humira


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 7/5/2008 4:54 PM (GMT -6)   
Hi I'd look up pred. withdrawal symnptoms and make sure that you are still having the adrenal gland kick in you might be gooing too fast withdrawing. Hope you feel better soon. lol gail

Lady G
Regular Member


Date Joined Sep 2006
Total Posts : 321
   Posted 7/5/2008 6:38 PM (GMT -6)   
I had that problem too. Tapered off, and not too fast either, and got really bad headaches for a couple weeks..my favorite headache med by far right now is the Tylenol rapid relief capsules, cause they DO seem to give rapid relief like they say, better then normal tylenol..at least me, my mom and hubby seem to all like them best, so maybe that one will help for a bit, for something stronger, I am not sure, I use my pms meds when headaches get too strong, haha...
27 year old, married. Diagnosed with Crohns at 17, suspected of having for at least a year or so before that.  Alot of Crohns in my family history.  No surgeries yet. Taking Imuran.


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 7/5/2008 8:24 PM (GMT -6)   
I agree with the people who say it's a withdrawal symptom. It's very common, apparently.

Time to call the doc - a slower taper might be in order.
Co-Moderator Crohn's Forum.


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2189
   Posted 7/5/2008 8:25 PM (GMT -6)   
I had a migraine last weekend, I'm also tapering, and never put two in two together. But I guess that could explain it! I just took Tylenol (all I can have anyway), and sat in a dark room with an ice pack. Took 3 days to go away (like all my migraines last). It was pretty miserable. I've been fighting smaller headaches this week as well, but thought they were allergy related, my allergies have been bad too!

I don't know if mine was related to going down too fast. I've been going down 5 mg every 7 days. Going down to 5 mg tomorrow, down from 10mg. Then after that I'm going to do 2 1/2 mg, then nothing. Hopefuly that isn't too fast. My GI wanted me to go faster then that, so I slowed it down myself. But I agree with making sure you stay hydrated, and eat regularly! Don't skip meals, or wait too long to eat. I've found that is really a headache trigger for me.


~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 10 mg *eek*, Asacol, Questran, Toprol XL (for high blood pressure).

Post Edited (Jen77) : 7/5/2008 7:31:16 PM (GMT-6)


meandmyhunny2
Regular Member


Date Joined Feb 2007
Total Posts : 90
   Posted 7/5/2008 9:27 PM (GMT -6)   
mersyndol -my med of choicefor big headaches...sold at the pharmacy BEHIND the pharmacist's counter because of its properties ..not the pharmacist's properties the meds lol
 


Veebo
Regular Member


Date Joined Nov 2007
Total Posts : 147
   Posted 7/5/2008 11:31 PM (GMT -6)   
Thanks for your replies! My doctor has been tapering me down by 10mg at a time. Which from what I am reading sounds pretty high. I will give him a call on Monday and see if I can lower my taper or alternate days. I have just been a miserable person lately with these headaches and nausea. I think I compounded the problem by taking tylenol tension headache meds...which of course contain caffine which in turn had my pulse up to 135 per minute resting....the pred makes my heart really jumpy to begin with. I guess on the up side I am not spending 70% of my day in the bathroom....I will take victories where I can!

Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2189
   Posted 7/6/2008 12:48 AM (GMT -6)   
Veebo, that's what my doctor wanted me to taper at too. Every 5 days he wanted me to go down 10 mg. Just seemed too fast for me. I've done really well going down 5 mg a week up until last week, when I got to 10 mg. That's when my headaches started. I've got one tonight, as I type this! Here I'm going down to 5 mg tomorrow too! Hope they don't get worse! I'll have to be putting in a call to my regular doctor (since GI is now help) to see if he can help me figure it out. But I can't imagine going any slower then I have though really. Considering I"m not even sure if my headaches aren't hormone/allergy related, I'd hate to go back up when it's not the pred causing mine! Not sure how you know for sure!

Hope we both get some relief!
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 10 mg *eek*, Asacol, Questran, Toprol XL (for high blood pressure).

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 23, 2014 7:19 AM (GMT -6)
There are a total of 2,224,428 posts in 247,516 threads.
View Active Threads


Who's Online
This forum has 156661 registered members. Please welcome our newest member, leanda.
348 Guest(s), 16 Registered Member(s) are currently online.  Details
UCh8er, Sollicita, Lymeinthecuckoonut, Roxie60, A Yooper, specialcase, Fronton, fruitgirl, Old Mike, nvrthesame98, bananagirl, GC1pink, Don_D, Gwn, Pumpkinhead, LupronJim


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer